It's the little things...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mkl11
Regular Member


Date Joined Jul 2007
Total Posts : 494
   Posted 11/27/2007 12:32 AM (GMT -7)   
I'm incredibly fortunate that Remicade has put me into remission, especially as I read the trials and tribulations of those on this forum, but the little things associated with my disease are just pilling up and I can already tell I'm about to be thrown out of remission.

The general business of college life, as well as the poor food options available, has always been tough but I'm just reaching a breaking point. Skin rashes are usually a sign of an impending flare-up and I've got horrible red bumps all over my neck and arms. In addition to a lovely cold sore on my mouth and huge, uncharacteristic flare-up of acne. This in addition to my worsening stomach is just making me feel yucky all over and incredibly unattractive. Very hard as a female college student living with all these gorgeous girl in my sorority. This only stresses me out more, which is worsening my stomach as well.

In addition the Remicade has brought my immune system to the lowest point it's ever been--and that's saying a lot. I cannot for the life of me get better and everything hits me 10x harder. I've been pretty sick for about two weeks now and I have finals coming up this Thursday.

It's just frustrating that the actual disease isn't what's causing me the most hardship and so it's hard to explain to my professors why I need this extension or why I need to take this test later. I go in for my next Remicade a week from today so hopefully things will start clearing up then. Just had to get that off my chest.
19, College Student, just diagnosed June 2007
Prednisone, Remicade


dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 11/27/2007 8:09 AM (GMT -7)   
aww how frustrating! i hope things look up real soon after your infusion next week. how much prednisone are you on? just keep in mind that prednisone can cause acne and also, can take a number on you mentally. i felt very unstable when i was on my higher dose of pred and had to remind myself that i was on mind altering drugs. so, keep your chin up and try and think positive. *hugs* to you!
.: stephanie :.
32 y/o female diagnosed 8/8/7 with crohn's of the terminal ileum w/ stricture/scarring
10mgs prednisone (getting there!), 25mgs 6mp, 4000mg pentasa, vicodin for pain & a boat load of other drugs for sleep and anxiety!


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 11/27/2007 8:10 AM (GMT -7)   
Maybe you need to ask your GI about getting your Remicade doses a little more frequently. Maybe that will help kick you back into remission. Good luck and hope you get feeling better.
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 11/27/2007 8:36 AM (GMT -7)   
I hope you feel better after your next dose, and then you need to pay attention to how long after your dose you start feeling bad again, and report that to your doctor. He may be able to move your dose forward for that amount of time.

I'd be curious as to why you're on prednisone also, and how much you're on? Did you have a flare? How long have you been on it?
Judy
Crohn's Disease   
Too many surgeries, ileostomy6MP for maintenance.
 
 


FitzyK23
Veteran Member


Date Joined May 2005
Total Posts : 4219
   Posted 11/27/2007 9:12 AM (GMT -7)   
If you need better food options you need to make that happen!!! Either talk to dining services about ordering special meals or cancel your meal plan and cook at your sorority house. You need to do what is going to make you feel better! And I agree about the pred. Entocort gave me acne. I used Biore astringent nightly and that helped. I never had acne so had no clue how to deal with it. I was used to "dry skin." I hope you start feeling better soon.
26 Year old married female.  Diagnosed w/ CD 3 years ago, IBS for over 10 years before that, which was probably the CD.  Currently on Pentasa 4 pills/4x day, hysociamine prn, nexium, and ortho evra.  Good times!!!
 
 


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 11/27/2007 12:23 PM (GMT -7)   
Hi Have you had the rashes while you been on the Rem? I never ah them too much except after my last IV. You might think about Hum. as perhaps you are having some problems with the Rem. I would ask my DR. about it. What fun things do they do at College for Xmas do they have a party? My teen uses some kind of make up in a round bottle for acne but I don't know if it would help. I too found it hard to recover when sick on the pred and still having problems but then I have emphysema. Just tell your prof. you are having side effects from your CD . I am hoping that you will get to feeling better soon. lol gail

MishBall2
Regular Member


Date Joined Apr 2007
Total Posts : 345
   Posted 11/27/2007 1:26 PM (GMT -7)   
also, if you've gained weight since you've started remicade, they should increase the size of the dose.
32 years old. Diagnosed in 2002ish. 
Taking Asacol, Lomotil TID, and on Remicade since 2004. 
Lower Bowel area only, except for the short stint (about 2 weeks) that I had mouth sores.  Also have external/anal fistula and anal/vaginal fistula. 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 2:04 AM (GMT -7)
There are a total of 2,735,781 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151435 registered members. Please welcome our newest member, Manny222.
156 Guest(s), 4 Registered Member(s) are currently online.  Details
Heatheranne87, Lymiemomster, holo100, Hibee


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer